Alert archive / Arizona / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS Tucson, AZ
NWS Tucson, AZ issued this fire weather watch at Apr 13, 2021, 2:10 PM MST for 6 counties in Arizona. It took effect at Apr 15, 2021, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2021, 2:10 PM MST (21:10 UTC)
- In effect from
- Apr 15, 2021, 12:00 PM MST
- Expired
- Apr 14, 2021, 2:20 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS85 KTWC 132110 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 210 PM MST Tue Apr 13 2021 AZZ151>154-141330- /O.NEW.KTWC.FW.A.0007.210415T1900Z-210416T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 210 PM MST Tue Apr 13 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA FIRE WEATHER ZONES 152, 153, AND 154 AND EASTERN PORTIONS OF ZONE 151... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Eastern portions of southeast Arizona including all of Cochise and Greenlee counties, all but far northwest Graham County, and from the Santa Rita and Rincon Mountains eastward in Santa Cruz and Pima counties. * TIMING...Thursday afternoon and evening. * WINDS...West winds 20 to 25 mph with gusts 35 to 40 mph. The strongest winds will be in the mountains and near the New Mexico line. * RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent at lower elevations, and 10 to 15 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
524 WWUS85 KTWC 141219 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 519 AM MST Wed Apr 14 2021 AZZ151>154-142300- /O.CON.KTWC.FW.A.0007.210415T1900Z-210416T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 519 AM MST Wed Apr 14 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA FIRE WEATHER ZONES 152, 153, 154 AND EASTERN PORTIONS OF ZONE 151... * AFFECTED AREA...Eastern portions of southeast Arizona including all of Cochise and Greenlee counties, all but far northwest Graham County, and from the Santa Rita and Rincon Mountains eastward in Santa Cruz and Pima counties. * TIMING...Thursday afternoon and evening. * WINDS...Southwest to west winds of 20 to 25 mph with gusts to 35 to 40 mph. The strongest winds will be in the mountains and near the New Mexico state line. * RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent at lower elevations, and 10 to 15 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
072 WWUS85 KTWC 142120 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 220 PM MST Wed Apr 14 2021 AZZ151>154-151200- /O.UPG.KTWC.FW.A.0007.210415T1900Z-210416T0300Z/ /O.NEW.KTWC.FW.W.0011.210415T1900Z-210416T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 220 PM MST Wed Apr 14 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST THURSDAY FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA FIRE WEATHER ZONES 152, 153, 154 AND EASTERN PORTIONS OF ZONE 151... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 8 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Eastern portions of southeast Arizona including all of Cochise and Greenlee counties, all but far northwest Graham County, and from the Santa Rita and Rincon Mountains eastward in Santa Cruz and Pima Counties. * TIMING...Noon to 8 PM MST Thursday. * WINDS...West to southwest winds of 20 to 25 mph with gusts of 35 to 40 mph. The strongest winds will be in the mountains and near the New Mexico state line. * RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent at lower elevations, and 10 to 15 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Apr 13, 2:13 AM MST, 11 hours 57 minutes earlier.
Area forecast discussion, Apr 13, 2:13 AM MST, 11 hours 57 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 213 AM MST Tue Apr 13 2021 .SYNOPSIS...Dry weather will continue this week with afternoon breeziness each day. Daytime high temperatures will remain above normal through Wednesday, lowering to near normal by the end of the work week. && .DISCUSSION...Dry westerly flow continues today as the gradient tightens slightly as an upper low drops into the Great Basin. This will result in a few degrees of cooling compared to Monday with an uptick in winds today. While afternoon winds will fall into the breezy category and elevated fire weather concerns are expected, they will remain below critical levels. See Fire Weather discussion below for more information. A very similar regime is expected Wednesday with continued breezy afternoon winds. As the aforementioned upper low/trough axis swing east on Thursday that will result in slightly stronger winds Thursday afternoon with temperatures dropping an additional few degrees to seasonable normals as moisture remains to the north of the state. The next system to impact our forecast area will likely be later Saturday into Sunday as a positively tilted trough drops into Arizona from the north. Still some differences on the exact track of this system and moisture availability but a few showers are possible mainly for the White Mountains. Meanwhile, breezy afternoons will continue through the weekend with temperatures near or just slightly above normal. && .AVIATION...Valid through 14/12Z. SKC conditions/clear skies thru 13/18Z, then FEW-SCT clouds AOA 20k ft MSL thru the remainder of the forecast period. SFC wind less than 12 kts and variable in direction thru 13/17Z and then again aft 14/06Z. Between 13/17Z and 14/06Z, SLY/SWLY SFC wind at 14-20 kts with gusts to 25-30 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect dry conditions through the upcoming week across much of southeast Arizona, with a slight chance of showers in the White Mountains Saturday into Monday. Breezy winds will continue each afternoon and early evening into the upcoming weekend. Expect the strongest winds this afternoon and then again on Thursday. 20-ft wind speeds will be at 15 to 20 mph with gusts to 30-35 mph this afternoon to the south and east of Tucson and portions of Cochise County may see brief critical fire weather conditions. Stronger winds are expected Thursday afternoon and much of southeast Arizona may see critical fire weather conditions. Minimum RH values will continue to be in the single digits to lower teens into at least Saturday. Temperatures will slowly lower to near normal by Thursday and then continue to be within a couple of degrees of normal through the upcoming weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.